Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 84, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 2, 1997, 5:29 PM EDT for Madison County, Florida. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 1997, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 2, 1997, 6:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Madison County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:40 PM EDT | Hail 0.75 | Greenville, FL | Hail was reported by county EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
307 WUUS1 KTLH 022129 RRA SVRTLH FLC079-022230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 529 PM EDT MON JUN 2 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 630 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH FLORIDA ...NORTHERN MADISON COUNTY AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG THE JEFFERSON-MADISON COUNTY LINE JUST NORTH OAUCILLA. THIS STORM WAS MOVING EAST-NORTHEAST AT 25 MILES AN HOUR AND WILL AFFECT COMMUNITIES NORTH OF INTERSTATE 10 TO THE EAST OF MADISON THROUGH 620 PM EDT. SEVERE THUNDERSTORMS PRODUCE WINDS OF 58 MPH OR HIGHER... LARGE HAIL... DANGEROUS LIGHTNING AND VERY HEAVY RAIN. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:45 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 2, 3:45 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 PM EDT MON JUN 2 1997 NOT MUCH TIME TO LOOK AT MDLS THIS AFTN...BUT FROM WHAT I DID SEE IT LOOKS LIKE SFC TROF AXIS ASSOC WITH CLOSED LOW WILL MOVE THRU THE FCST AREA LATE THIS EVE/ERLY MRNG HRS. LATEST VIS SATELLITE IMAGERY SHOWS TSTMS FIRING UP FROM SW-E CNTRL AL. BEST CHANCE FOR POPS WILL OCCUR THIS EVENING AS TROF APPROACHES AREA. TIME SECTIONS FROM ETA/NGM HAD BEST FORCING OCCURRING AT ABOUT 06Z FOR MIDDLE OF FA. I WOULDNT GO ANY HIGHER THAN ABOUT 50 PCNT POPS FOR WRN AREAS TONITE...AND 30-40 PCNT FOR ERN AREAS. FWC TEMPS LOOK OK. 05
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:03 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.